Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 45, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 2, 2016, 1:12 AM CDT for Galveston County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 1:12 AM CDT (06:12 UTC)
- Expired
- May 2, 2016, 1:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Galveston County, TX
The radar
The Houston radar (KHGX), 35 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
981 WUUS54 KHGX 020612 SVRHGX TXC167-020645- /O.NEW.KHGX.SV.W.0045.160502T0612Z-160502T0645Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 112 AM CDT MON MAY 2 2016 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GALVESTON COUNTY IN SOUTHEASTERN TEXAS... * UNTIL 145 AM CDT * AT 111 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GALVESTON PIER 21...MOVING NORTHEAST AT 10 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... GALVESTON PIER 21...THE STRAND...GALVESTON PLEASURE PIER...PELICAN ISLAND...CRYSTAL BEACH...PORT BOLIVAR AND BOLIVAR PENINSULA. THIS STORM HAS A HISTORY OF PRODUCING 1-INCH SIZE HAIL IN GALVESTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 2928 9477 2930 9484 2952 9480 2943 9454 TIME...MOT...LOC 0611Z 206DEG 10KT 2933 9477 HAIL...1.00IN WIND...<50MPH $$ 40
1 follow-up statement
078 WWUS54 KHGX 020627 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 127 AM CDT MON MAY 2 2016 TXC167-020645- /O.CON.KHGX.SV.W.0045.000000T0000Z-160502T0645Z/ GALVESTON TX- 127 AM CDT MON MAY 2 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR CENTRAL GALVESTON COUNTY... AT 126 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PORT BOLIVAR... OR NEAR GALVESTON PIER 21...MOVING NORTHEAST AT 10 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... CRYSTAL BEACH...PORT BOLIVAR AND BOLIVAR PENINSULA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 2936 9483 2952 9480 2943 9454 2932 9471 TIME...MOT...LOC 0626Z 206DEG 10KT 2937 9475 HAIL...1.00IN WIND...<50MPH $$ 40
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 12:15 AM CDT, 57 minutes earlier.
Area forecast discussion, May 2, 12:15 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1215 AM CDT MON MAY 2 2016 .AVIATION... 06Z TAF UPDATE...OVERALL THINK TAFS ARE ON TRACK. FRONTAL BOUNDARY NORTH OF KCLL TO KLFK SHOULD PUSH SOUTH THE NEXT 12-18 HRS AND LIKELY BE THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS. WILL KEEP VCTS IN TAFS BUT MAY NEED AMMENDMENTS TO TAFS SHOULD CONVECTION BE MORE ORGANIZED AND AFFECT TERMINALS. MVFR CIGS THROUGH THE MORNING SHOULD LIFT IN THE AFTERNOON AS DRIER AIR FILTERS INTO THE REGION. 39 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 56 76 54 81 57 / 20 0 0 0 0 HOUSTON (IAH) 60 78 56 82 59 / 20 10 0 0 0 GALVESTON (GLS) 66 78 64 79 67 / 20 10 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...40 AVIATION/MARINE...39
Hazardous weather outlook, May 1, 7:07 AM CDT, 18 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 707 AM CDT SUN MAY 1 2016 GMZ330-335-350-355-370-375-021215- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 707 AM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT UNSETTLED WEATHER IS ANTICIPATED THROUGH MONDAY AFTERNOON. ADDITIONAL ROUNDS OF SHOWERS AND STORMS ARE EXPECTED. WINDS AND SEAS WILL BE HIGHER NEAR STORMS. KEEP UP WITH THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS SHOULD COME TO AN END WITH A FRONTAL PASSAGE ON MONDAY. MODERATE OFFSHORE WINDS IN ITS WAKE MAY REQUIRE A SMALL CRAFT ADVISORY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM MID WEEK ONWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ163-164-176>179-195>200-210>214-226-227-235>238-021215- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 707 AM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT INCREASING SHOWER AND THUNDERSTORM CHANCES THROUGH THE DAY AND OVERNIGHT. THE STRONGER CELLS MAY BE CAPABLE OF PRODUCING A COUPLE OF INCHES OF RAIN IN A SHORT TIME PERIOD WHICH COULD LEAD TO LOCALIZED STREET FLOODING. 30 TO 45 MPH WIND GUSTS ARE ALSO A POSSIBILITY IN THE STRONGER CELLS. KEEP UP WITH THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY PRECIPITATION CHANCES WILL DIMINISH WITH THE PASSAGE OF A COOL FRONT ON MONDAY. NO HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, May 1, 11:31 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
1131 PM CDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 6 SSE ONALASKA 30.74N 95.06W
05/01/2016 E0.88 INCH POLK TX BROADCAST MEDIA
DIME TO NICKLE SIZE HAIL REPORTED IN THE BLANCHARD
COMMUNITY OF WEST LIVINGSTON.
&&
EVENT NUMBER HGX1600126
40Local storm report, May 2, 1:11 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
111 AM CDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL GALVESTON 29.23N 94.89W
05/02/2016 E1.00 INCH GALVESTON TX TRAINED SPOTTER
QUARTER SIZED HAIL AT 67TH AND HEARDS LANE IN GALVESTON
&&
EVENT NUMBER HGX1600127
41The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:24 PM CDT | Areal Flood Advisory | HGX | Polk | 66 min |
| May 1, 9:29 PM CDT | Areal Flood Advisory | HGX | Jackson | 61 min |
| May 1, 10:13 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto | 47 min |
| May 1, 10:57 PM CDT | Flash Flood Warning | HGX | Polk, San Jacinto | 2 hr |
| May 1, 10:58 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto | 30 min |
| May 2, 12:39 AM CDT | Coastal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Matagorda | 14 hr |
| May 2, 12:48 AM CDT | Special Marine Warning | HGX | 57 min | |
| May 2, 12:50 AM CDT | Severe Thunderstorm Warning | HGX | Galveston | 25 min |
| May 2, 1:16 AM CDT | Special Weather Statement | HGX | Montgomery | 44 min |
| May 2, 1:33 AM CDT | Areal Flood Advisory | HGX | Galveston | 117 min |
| May 2, 1:36 AM CDT | Areal Flood Advisory | HGX | Grimes, Montgomery | 54 min |
| May 2, 1:39 AM CDT | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto, Walker | 51 min |
| May 2, 1:40 AM CDT | Special Marine Warning | HGX | 95 min | |
| May 2, 1:55 AM CDT | Special Weather Statement | HGX | Chambers | 50 min |
| May 2, 2:04 AM CDT | Special Weather Statement | HGX | Polk | 26 min |
| May 2, 2:23 AM CDT | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto, Walker | 37 min |
| May 2, 2:30 AM CDT | Areal Flood Advisory | HGX | Grimes, Montgomery, Walker | 2 hr |
| May 2, 2:42 AM CDT | Special Weather Statement | HGX | Trinity | 33 min |
| May 2, 2:59 AM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, San Jacinto | 46 min |
| May 2, 3:07 AM CDT | Special Weather Statement | HGX | Houston, Trinity | 38 min |
| May 2, 3:15 AM CDT | Special Marine Warning | HGX | 30 min | |
| May 2, 3:18 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity, Walker | 42 min |
| May 2, 3:40 AM CDT | Special Weather Statement | HGX | Polk | 50 min |
| May 2, 3:48 AM CDT | Severe Thunderstorm Warning | HGX | Houston | 27 min |
| May 2, 4:18 AM CDT | Severe Thunderstorm Warning | HGX | Trinity | 24 min |
| May 2, 6:06 AM CDT | Areal Flood Advisory | HGX | Galveston | 114 min |
| May 2, 6:30 AM CDT | Special Marine Warning | HGX | 30 min | |
| May 2, 6:53 AM CDT | Special Marine Warning | HGX | 97 min | |
| May 2, 8:18 AM CDT | Small Craft Advisory | HGX | 27 hr | |
| May 2, 8:25 AM CDT | Special Marine Warning | HGX | 95 min | |
| May 2, 8:51 AM CDT | River Flood Warning | HGX | Liberty, Polk | 67 hr |
| May 2, 8:51 AM CDT | River Flood Warning | HGX | Harris, Liberty, Montgomery | 66 hr |
| May 2, 9:55 AM CDT | Special Marine Warning | HGX | 95 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.